EconPapers    
Economics at your fingertips  
 

Necessary Edges in k-Chordalisations of Graphs

Hans L. Bodlaender ()
Additional contact information
Hans L. Bodlaender: Utrecht University

Journal of Combinatorial Optimization, 2003, vol. 7, issue 3, No 6, 283-290

Abstract: Abstract A k-chordalisation of a graph G = (V,E) is a graph H = (V,F) obtained by adding edges to G, such that H is a chordal graph with maximum clique size at most k. This note considers the problem: given a graph G = (V,E) which pairs of vertices, non-adjacent in G, will be an edge in every k-chordalisation of G. Such a pair is called necessary for treewidth k. An equivalent formulation is: which edges can one add to a graph G such that every tree decomposition of G of width at most k is also a tree decomposition of the resulting graph G′. Some sufficient, and some necessary and sufficient conditions are given for pairs of vertices to be necessary for treewidth k. For a fixed k, one can find in linear time for a given graph G the set of all necessary pairs for treewidth k. If k is given as part of the input, then this problem is coNP-hard. A few similar results are given when interval graphs (and hence pathwidth) are used instead of chordal graphs and treewidth.

Keywords: graph algorithms; chordal graphs; triangulated graphs; treewidth; interval graphs; pathwidth (search for similar items in EconPapers)
Date: 2003
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1023/A:1027320705349 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jcomop:v:7:y:2003:i:3:d:10.1023_a:1027320705349

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/10878

DOI: 10.1023/A:1027320705349

Access Statistics for this article

Journal of Combinatorial Optimization is currently edited by Thai, My T.

More articles in Journal of Combinatorial Optimization from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:jcomop:v:7:y:2003:i:3:d:10.1023_a:1027320705349